| Model Number |
AD03 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
02/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Report inconclusive.The device has been returned and is still pending their evaluation results.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the device overheated and burned the surgeon's hand.On follow-up, it was confirmed that the event happened during a craniotomy procedure.It was reported that there was no patient impact, there was no procedure delay, and there was no additional interventions required because of the event.It was also reported that there was no further information regarding the status of the surgeon after the surgery.
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce the reported malfunction as the temperature was within specification at 93°f.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.